MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV6-35-125-6-80
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k)#: p050017/s002 and s003.From the additional information provided for this complaint file, it is known that an amplatz 0.35 inch wire guide was used during this procedure.The device was flushed through both flushing ports before the procedure and pre dilatation was conducted before stent deployment.The physician deployed the stent in the patient.The user answered ¿no¿ to the following question: was the target site severely calcified / tortuous anatomy.Prior to distribution all ziv6-35-125-6-80 devices are subjected to visual inspection and functional checks to ensure device integrity.A review of the manufacturing records revealed no discrepancies related to or which could have contributed to this complaint issue.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
The zilver stent deployed prematurely and was deployed in an unintended location.The safety lock was still in place.
 
Additional Manufacturer Narrative
User facility contact number: (b)(4).Pma/510(k)#: p050017/s002 and s003.The 1x ziv6-35-125-6-80 device of lot number c914226 was returned for evaluation.Device was not returned in the original packaging and was open on receipt.On inspection of the returned device, it was found that the stent had been deployed.According to additional information it was confirmed that the stent deployed prematurely with the safety tab on.The safety tab was removed after the stent was deployed.The red safety tab was not returned with the delivery system.Using a calibrated ruler the outer sheath measured 124.8 cm and was noted to be as per specification.The entire delivery system was visually inspected, and it was noted that the outer sheath had separated from the handle indicating high deployment forces.Additional information has been requested regarding when the outer sheath separated from the handle however to date no further information has been provided.The user indicated that there was slight resistance during the procedure but nothing abnormal.No manufacturing issues were observed during the lab evaluation.As there is no evidence to suggest that this event did not occur, therefore the complaint is confirmed based on customer testimony.During the lab evaluation it was noted that the outer sheath had separated from the handle of the complaint device.It is possible excessive force was required during the procedure which led to the outer sheath separating from the handle and the stent prematurely deploying in the patient.However, as the conditions of use could not be replicated in the laboratory setting, a definitive root cause of this premature deployment cannot be determined.Upon examination of the returned device, there is no evidence to suggest that the device was manufactured incorrectly.From the additional information provided for this complaint file, it is known that an amplatz 0.35 inch wire guide was used during this procedure.The device was flushed through both flushing ports before the procedure and pre dilatation was conducted before stent deployment.The user answered ¿no¿ to the following question: was the target site severely calcified / tortuous anatomy? the user did not attempt to deploy the stent, the stent deployed prematurely with the safety tab on.As the stent deployed prematurely in an unintended location, the physician decided to monitor the situation and no further action was required.The safety tab was removed after the stent was deployed.The customer indicated that there was slight resistance during the procedure but nothing abnormal.Prior to distribution all ziv6-35-125-6-80 devices are subjected to visual inspection and functional checks to ensure device integrity.A review of the manufacturing records revealed no discrepancies related to or which could have contributed to this complaint issue.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.As the stent deployed prematurely in an unintended location, the physician decided to monitor the situation and no further action was required quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the receipt and evaluation of the device involved in this event.Initial description submitted as follows: the zilver stent deployed prematurely and was deployed in an unintended location.The safety lock was still in place.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5534077
Report Number3001845648-2016-00079
Device Sequence Number833845
Product Code NIO
UDI-Device Identifier10827002438238
UDI-Public(01)10827002438238(17)160816(10)C914226
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-80
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/03/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2016
Supplement Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1